Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags: thyroid | migraines | synthroid | headaches

Thyroid Meds Cause Migraines

Tuesday, 17 Jan 2012 09:59 AM

 



Question: I was diagnosed with hyperthyroidism in 2005 and have been on meds for it. I also have had severe migraines. I recently skipped my thyroid meds and found that I did not have a headache. I was taking Synthroid. Could it be bringing on migraines? I am a 56-year-old woman.


Dr. Hibberd's answer:

Yes, Synthroid can cause headaches, but you must not stop the medication without consulting your doctor. Thyroid disorder itself can be associated with headaches and migraines. You can ask your doctor for a prescription medication that can prevent migraines.


© HealthDay

1Like our page
2Share
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved